Alert archive / New Mexico / Flash Flood Warnings in 2011

Flash Flood Warning 17, NWS Albuquerque, NM

July 23, 2011Lincoln County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 23, 2011, 2:40 PM MDT for Lincoln County, New Mexico. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2011, 2:40 PM MDT (20:40 UTC)
Expired
Jul 23, 2011, 4:07 PM MDT
In force
87 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Lincoln County, NM

The radar

The Holloman AFB radar (KHDX), 61 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2011-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 582 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2011-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
582 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
993 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

642 
WGUS55 KABQ 232040
FFWABQ
NMC027-232245-
/O.NEW.KABQ.FF.W.0017.110723T2040Z-110723T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
240 PM MDT SAT JUL 23 2011

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO

* UNTIL 445 PM MDT

* AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM THUNDERSTORMS NEAR RUIDOSO DOWNS...OR ABOUT   
  7 MILES EAST OF RUIDOSO. THE STORMS PRODUCING VERY HEAVY RAIN WERE
  REPEATEDLY MOVING OVER THE SAME AREA STRETCHING ALONG AND NORTH OF
  U.S. HIGHWAY 70 BETWEEN RUIDOSO DOWNS AND GLENCOE.

  THIS WILL IMPACT THE WHITE FIRE BURN SCAR AS WELL AS RUIDOSO
  DOWNS...HIGHWAY 70 AND RIO RUIDOSO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING FLOODING OF CREEKS...ROADS AND NORMALLY DRY ARROYOS
IS LIKELY. THE HEAVY RAINS WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES
AND DEBRIS FLOWS IN STEEP TERRAIN...ESPECIALLY NEAR THE WHITE BURN 
AREA.

TO REPORT FLOODING...CALL THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE IN ALBUQUERQUE AT 1.888.386.7637.

&&

LAT...LON 3344 10552 3340 10545 3331 10561 3331 10565
      3334 10564

$$

SHOEMAKE
1 follow-up statement
856 
WGUS75 KABQ 232207
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
407 PM MDT SAT JUL 23 2011

NMC027-232216-
/O.CAN.KABQ.FF.W.0017.000000T0000Z-110723T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-
407 PM MDT SAT JUL 23 2011

...FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL LINCOLN
COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAINFALL WAS ENDING
ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING.
SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT OF SERIOUS FLOODING
IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.



&&

LAT...LON 3344 10552 3340 10545 3331 10561 3331 10565
      3334 10564

$$

SHOEMAKE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 2:37 PM MDT, 3 minutes earlier.

Area forecast discussion, Jul 23, 2:37 PM MDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
237 PM MDT SAT JUL 23 2011

.DISCUSSION...
CURRENTLY...CONVECTION UNDERWAY ACROSS CENTRAL STRIPE OF NEW
MEXICO FROM LINCOLN COUNTY TO TAOS COUNTY...WITH COVERAGE
EXPANSION UNDERWAY. VERY WEAK FLOW ALOFT PROVIDING CORRESPONDINGLY
LITTLE KINEMATIC NUDGE TO THESE STORMS ONCE INITIATED...WITH
CONSEQUENT DOWNPOURS OVER CONFINED AREAS CONTINUING THROUGH THE
AFTERNOON. EXPANDED FLOOD WATCH TO COVER AREA OF HIGHER INTENSITY
CONVECTION...WITH PARTICULAR ATTENTION TO BURN SCARS IN
COLFAX...SANTA FE...AND TAOS COUNTY. COMBINED WITH CONTINUING
FLASH FLOOD WATCH FOR CATRON AND WESTERN SOCORRO COUNTY...AND
LINCOLN COUNTY...ALL WILL COVER FLOODING THROUGH SUNSET THIS EVENING.

MODELS...DEVIL REMAINS IN THE DETAILS IN TRACKING CORE CENTROID
AND MARGINAL SOFT SPOTS IN OTHERWISE HARD AS NAILS RIDGE ACROSS
THE SOUTHERN U.S. BROAD RIDGE CORE EXTENDING FROM THE MISSISSIPPI
VALLEY TO BERMUDA HIGH IN THE WESTERN ATLANTIC...WITH LARGE LOBE
EXTENDING ACROSS SOUTHERN U.S. TO THE TROPICAL EASTERN PACIFIC OFF
THE BAJA CALIFORNIA COAST. AS WEEKEND WINDS UP...RIDGE CORE WILL
SHIFT WESTWARD TO THE TEXAS PANHANDLE BEFORE DRIFTING BACK TO THE
EAST ACROSS THE HEART OF THE WORK WEEK...AND ENDING UP AGAIN OVER
THE TENNESSEE RIVER VALLEY BY NEXT WEEKEND. SHIFTS IN RIDGE CORE
WILL HELP SET UP MOISTURE INTRUSIONS INTO NEW MEXICO...GOVERN
TRANSPORT DIRECTION OF INITIATED THUNDERSTORMS...AND ALLOW WEAK
DYNAMICS TO ENHANCE THUNDERSTORM COVERAGE AND INTENSITY EACH DAY.
BOTTOM LINE REMAINS A SHOWERY STORY STATEWIDE THROUGH NEXT WEEKEND.

NEAR TERM...TONIGHT THROUGH TUESDAY...LINGERING SHOWERS CONTINUING
WELL INTO THE EVENING WITH CONTINUED DOWNPOUR POTENTIAL THROUGH
SUNSET OVER THE CENTRAL MOUNTAINS AND OVER ADJACENT EASTERN
PLAINS. COVERAGE WILL EXPAND DURING THE EVENING TO THE EASTERN AND
NORTHEAST PLAINS FOR WHAT HOURS REMAIN FOR ACTIVE CONVECTION. ALL
SHOWER ACTIVITY TAPERING OFF AFTER MIDNIGHT. SOME EAST WINDS MAY
BECOME BREEZY THROUGH CENTRAL MOUNTAIN CHAIN GAPS OVERNIGHT AND
BLOW OVER THE RIO GRANDE VALLEY THROUGH SUNRISE. OVERNIGHT
TEMPERATURES PRETTY MUCH THE SAME AS EXPERIENCED FOR THE LAST WEEK
OR SO.

FOR SUNDAY...RIDGE LOBE OVER NEW MEXICO EXTENDING FROM CORE OVER
THE TEXAS PANHANDLE AND WESTERN OKLAHOMA WITH SURFACE LOW SETTING
UP OVER THE FOUR CORNERS. THUNDERSTORM COVERAGE WILL MAKE SUBTLE
SHIFT TO THE WEST...WITH CENTRAL AND NORTHERN MOUNTAIN SUMMITS AND
SLOPES FAVORED...AND SOME INCREASED COVERAGE OVER THE CONTINENTAL
DIVIDE SOUTH OF INTERSTATE 40 FOR THE DAY. SOMEWHAT REDUCED
COVERAGE OVER THE EASTERN PLAINS IN TURN. PWATS TAKING ANOTHER
NOTCH INCREASE TO OVER 1.5 INCHES OVER THE EAST...AND NEAR AN INCH
OR BETTER OVER THE CENTRAL AND WEST...WITH DRYER AIR REMAINING
OVER THE NORTHWEST PLATEAU. JUICY AIR WILL PRODUCE ANOTHER ROUND
OF LOCAL DOWNPOURS IN THUNDERSTORMS WITH ASSOCIATED LOCAL FLOODING
WOE. RAINFALL MAXIMA REMAIN OVER SOUTHWEST MOUNTAINS...AND ALONG
CENTRAL MOUNTAINS AND ADJACENT EASTERN PLAINS WHERE LOW LEVEL FLOW
BACKING TO SOUTHEAST WILL MEET UP WITH TOPOGRAPHY AND PROVIDE SOME
UPSLOPE ENHANCEMENT TO CONVECTIVE INITIATION...DURATION...AND
INTENSITY. TEMPERATURE PROFILES CHANGING LITTLE...AND RUNNING
NEAR SEASONAL NORMS FOR LATE JULY.

FOR MONDAY...RIDGE CORE REMAINING OVER THE PANHANDLE COUNTRY TO
THE EAST...WITH SURFACE LOW PERSISTING NEAR THE FOUR CORNERS. VERY
SIMILAR CONVECTIVE EVOLUTION TO SUNDAY...ALTHOUGH LOW LEVEL WINDS
WILL VEER FROM SOUTHEAST TO SOUTH...AND SHIFT OROGRAPHIC LIFT
ZONES WHERE WINDS HIT THE HIGH COUNTRY TO SOUTH FACING HIGHER
SLOPES. PWATS REMAINING OVER AN INCH...WELL OVER AN INCH CENTRAL
AND WEST FOR ALL BUT THE SOMEWHAT DRYER NORTHWEST PLATEAU WILL
KEEP FLOODING RISK IN THE PICTURE FOR YET ANOTHER DAY IN HEAVIER
DOWNPOURS. RAINFALL MAXIMA WILL BE MAINLY OVER THE SOUTHWEST MOUNTAINS
AND THE NORTHERN MOUNTAINS. LITTLE TEMPERATURE CHANGE FROM TEMPS
EXPERIENCED OVER THE WEEKEND.

FOR TUESDAY...ANOTHER WESTWARD TWEAK FOR RIDGE CORE WILL NUDGE
THUNDERSTORM FOCUS A LITTLE FURTHER WEST...SETTING UP ALONG THE
CONTINENTAL DIVIDE AND WESTERN END OF THE NORTHERN MOUNTAINS. LOW
LEVEL FLOW VEERING TO SOUTHWEST IN RESPONSE TO DEEPENING SURFACE
TROUGH OVER NORTHEAST NEW MEXICO...AND THIS WILL SHIFT OROGRAPHIC
ENHANCEMENT OF CONVECTION INITIATION AND THUNDERSTORM INTENSITY TO
SOUTHWEST FACING SLOPES FOR THE AFTERNOON. STILL PLENTY OF
MOISTURE FOR STORMS TO WORK WITH...AND RAINFALL MAXIMA SHOW UP
BROADLY OVER THE WESTERN THIRD OF THE STATE WITH ASSOCIATED LOCAL
FLOODING IN HEAVIER THUNDERSTORMS. TUESDAY TEMPERATURES A LITTLE
WARMER IN BALANCE...NOW REACHING 5 TO 10 DEGREES ABOVE NORMAL IN
THE EAST...AND NEAR NORMAL OR A FEW DEGREES ABOVE IN THE WEST.

OUTLOOK...WEDNESDAY THROUGH FRIDAY...GRADUAL EASTWARD RETREAT OF
RIDGE CORE CENTROID AND PERSISTENCE OF SURFACE LOW OVER SOUTHEAST
COLORADO AND SOUTHWEST KANSAS WILL SHIFT DAILY THUNDERSTORM
COVERAGE BACK TO THE EAST A NOTCH AT A TIME EACH DAY WITH LITTLE
CHANGE TO DAILY TEMPERATURE REGIME. WITH SURFACE LOW DEEPENING
OVER THE FOUR CORNERS ON THE MARGIN OF THE RETREATING RIDGE...LOW
LEVEL WINDS WILL BACK STEADILY FROM SOUTHWEST TO SOUTHEAST ACROSS
THE HEART OF THE WORK WEEK AND NORTHBOUND MOISTURE INTRUSION END
RUNNING THE WESTERN MARGINS OF THE RIDGE WILL KEEP PWATS IN THE
INCH OR BETTER RANGE STATEWIDE HEADING INTO THE WEEKEND. WIND
SHIFT WILL HAVE NOTICEABLE EFFECT ON HIGH COUNTRY
INITIATION...WITH SOUTHEAST FACING SLOPES BECOMING MORE ACTIVE
HEADING INTO THE WEEKEND. WITH INSTABILITY AND UPSLOPE ENHANCEMENT
MEETING HIGHEST PWAT OVER THE NORTHERN MOUNTAINS AND OVER THE
CONTINENTAL DIVIDE AND WESTWARD TO THE ARIZONA LINE...WILL KEEP
EYE ON THESE AREAS FOR POSSIBLE FLOOD PROBLEMS THROUGH FRIDAY.

SHY

&&

.AVIATION...
AMPLE MONSOONAL MOISTURE FLOW ACROSS NEW MEXICO. SCATTERED SHOWERS
AND THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS THEN MOVE
TOWARDS LOWER TERRAIN THIS AFTERNOON AND EVENING. MOST FAVORABLE
AREAS ARE THE NORTHERN AND CENTRAL MOUNTAINS INCLUDING THE SANGRE
DE CRISTOS...SANDIA...MANZANO AND SACRAMENTO MOUNTAINS AS WELL AS
THE WESTERN HIGHER TERRAIN.  STORMS WILL BE SLOW MOVERS.  LOCALLY
HEAVY RAINFALL AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING ARE
LIKELY. MVFR/BRIEF IFR VIS/CIGS AND MOUNTAIN OBSCURATIONS ARE
POSSIBLE IN STRONGER STORMS AS WELL AS GUSTY WINDS UP TO 45 KTS WITH
POSSIBLE BLOWING DUST. STORMS WILL ALSO DEVELOP OVER THE NORTHEAST
HIGHLANDS AND EASTERN PLAINS LATER THIS AFTERNOON AND EVENING AND
WILL LIKELY IMPACT KTCC/KROW TAF SITES. ACTIVITY SHOULD START TO
DWINDLE AFTER SUNSET WITH A FEW LINGERING SHOWERS AFTER MIDNIGHT.
ANTICIPATE MIDDLE LEVEL CLOUD COVER OVER PORTIONS CENTRAL/EASTERN NM
OVERNIGHT. DRY AIR IN PLACE ACROSS THE NORTHWEST REGION INCLUDING
KFMN AND KGUP AND WILL LIMIT CONVECTIVE ACTIVITY THUS VFR CONDITIONS
ARE EXPECTED THROUGH THE PERIOD.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

&&

.FIRE WEATHER...
A MOISTURE GRADIENT IS DIMINISHING ACROSS NEW MEXICO WITH DRY AIR
AND POOR OVERNIGHT RECOVERIES LIMITED TO THE NORTHWEST AS LOW LEVEL
MOISTURE AND HIGHER RH VALUES MIGRATE FROM EAST TO WEST TODAY AND
TONIGHT.  FAIR OVERNIGHT RECOVERIES AND CRITICAL MINIMUM RH TOMORROW
WILL BE LIMITED TO THE FAR NORTHWEST.  THIS AFTERNOON AND EVENING
SCATTERED TO NUMEROUS THUNDERSTORMS WILL EXTEND FROM THE CONTINENTAL
DIVIDE TO THE NORTHEAST PLAINS AND CENTRAL HIGHLANDS WITH SCATTERED
COVERAGE EXPECTED ACROSS THE EXTREME EAST CENTRAL PLAINS WHILE THE
NORTHWEST ZONES SHOULD REMAIN DRY. WITH A VERY WEAK AND VARIABLE
STEERING FLOW ALOFT ANY BURN SCAR COULD SEE PRECIPITATION TODAY
INCLUDING THE WALLOW...DONALDSON...LOS CONCHAS...TRACK...PACHECO AND
WHITE FIRE LOCATIONS...WHERE THERE IS THE POSSIBILITY FOR THE HEAVY
DOWNPOURS AND LOCALIZED FLOODING. STORMS WILL DIMINISH AFTER
SUNSET.

A SIMILAR PATTERN ON SUNDAY WITH ONE MORE DAY OF DRY CONDITIONS
LIMITED TO THE FAR NORTHWEST...ISOLATED TO SCATTERED COVERAGE
EXTREME EAST AND SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ELSEWHERE AND ESPECIALLY THE HIGH TERRAIN. COVERAGE SHOULD INCREASE
ACROSS THE SOUTHWEST AS THE UPPER HIGH DRIFTS CLOSER TO NEW MEXICO
AND EDGES THE MONSOON PLUME WESTWARD.

THE WESTWARD SHIFT IN PRECIPITATION CONTINUES INTO EARLY NEXT WEEK
WITH INCREASED CHANCES OF PRECIPITATION NORTHWEST AND WEST AND A
DRYING TREND ACROSS THE EAST. EXTENDED MODELS SUPPORT A MONSOON
PLUME OVER PORTIONS OF NEW MEXICO THROUGH THE WORKWEEK AND INTO THE
WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  62  96  65  94 /   5   5  10  30
DULCE...........................  53  88  55  88 /  20  30  30  40
CUBA............................  56  89  57  89 /  30  30  30  50
GALLUP..........................  55  89  56  87 /   5  20  30  40
EL MORRO........................  52  84  53  82 /  20  40  40  40
GRANTS..........................  57  88  58  87 /  20  30  30  40
QUEMADO.........................  56  86  57  85 /  20  40  40  50
GLENWOOD........................  64  91  64  90 /  30  30  40  40
CHAMA...........................  51  81  52  80 /  30  40  40  50
LOS ALAMOS......................  65  83  64  84 /  40  40  30  40
PECOS...........................  59  81  59  82 /  60  60  50  60
CERRO/QUESTA....................  55  82  54  83 /  40  30  40  50
RED RIVER.......................  50  71  50  73 /  50  50  40  60
ANGEL FIRE......................  49  73  49  75 /  50  50  40  50
TAOS............................  59  86  57  87 /  40  30  30  40
MORA............................  57  78  55  79 /  50  50  50  50
ESPANOLA........................  63  89  62  90 /  30  30  30  30
SANTA FE........................  61  85  61  86 /  50  50  40  50
SANTA FE AIRPORT................  65  89  64  89 /  40  50  30  40
ALBUQUERQUE FOOTHILLS...........  66  89  66  90 /  50  40  30  40
ALBUQUERQUE HEIGHTS.............  71  91  71  91 /  40  30  30  30
ALBUQUERQUE VALLEY..............  70  94  70  94 /  40  30  30  30
ALBUQUERQUE WEST MESA...........  68  94  68  95 /  40  30  30  30
LOS LUNAS.......................  67  93  67  93 /  40  30  30  30
RIO RANCHO......................  66  93  65  94 /  40  40  30  30
SOCORRO.........................  67  93  67  94 /  40  20  30  30
SANDIA PARK/CEDAR CREST.........  61  87  62  87 /  50  50  40  50
TIJERAS.........................  61  88  62  89 /  50  50  40  50
MORIARTY/ESTANCIA...............  57  85  56  86 /  50  50  40  50
CLINES CORNERS..................  59  82  61  85 /  50  50  30  60
GRAN QUIVIRA....................  63  87  63  88 /  50  40  40  50
CARRIZOZO.......................  68  90  66  90 /  50  30  40  50
RUIDOSO.........................  59  79  59  81 /  60  40  40  40
CAPULIN.........................  60  85  60  87 /  40  40  30  30
RATON...........................  62  88  62  92 /  30  30  30  30
SPRINGER........................  63  89  63  91 /  30  20  30  30
LAS VEGAS.......................  59  82  60  86 /  40  50  40  50
CLAYTON.........................  67  92  68  94 /  30  30  30  20
ROY.............................  65  86  65  89 /  40  30  30  30
CONCHAS.........................  72  90  73  96 /  40  20  20  20
SANTA ROSA......................  70  91  70  95 /  30  20  20  20
TUCUMCARI.......................  71  95  72  98 /  30  10  20  20
CLOVIS..........................  69  94  69  95 /  30  10  10  10
PORTALES........................  70  94  70  96 /  30  10  10  10
FORT SUMNER.....................  72  95  72  96 /  30  10  20  20
ROSWELL.........................  71  96  71  98 /  30  10  10  10
PICACHO.........................  66  91  64  93 /  40  20  20  20
ELK.............................  61  83  60  85 /  50  30  30  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ508-512>515-523>529-539-540.

&&

SHY/01
Hazardous weather outlook, Jul 23, 12:37 PM MDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1237 PM MDT SAT JUL 23 2011

UPDATED TO EXPAND FLASH FLOOD WATCH COVERAGE

NMZ501>540-241200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
1237 PM MDT SAT JUL 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAVY RAINFALL IS POSSIBLE THROUGH THIS EVENING OVER THE SOUTHWEST
MOUNTAINS AND ALONG THE CENTRAL MOUNTAIN CHAIN AND ADJACENT
EASTERN PLAINS. LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HOWEVER...SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP EACH
DAY AND MAY PRODUCE LOCALIZED HEAVY RAINFALL AND ASSOCIATED MINOR
FLOODING.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES
AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND OBSERVED
FLASH FLOODING TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT
1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ.

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 4:15 AM MDTFlash Flood WatchABQ16 hr
Jul 23, 1:43 PM MDTFlash Flood WarningABQLos Alamos, Sandoval3 hr
Jul 23, 2:52 PM MDTAreal Flood AdvisoryABQSandoval83 min
Jul 23, 4:04 PM MDTSpecial Weather StatementABQSanta Fe26 min
Jul 23, 4:15 PM MDTAreal Flood AdvisoryABQSanta Fe2 hr
Jul 23, 4:49 PM MDTSpecial Weather StatementABQTorrance26 min
Jul 23, 5:32 PM MDTSpecial Weather StatementABQ43 min
Jul 23, 5:56 PM MDTAreal Flood AdvisoryABQBernalillo, Torrance, Valencia109 min

Nearby

Flash Flood Warnings in New Mexico, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.